Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 18, 2014, 4:27 AM EDT for Brevard County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2014, 4:27 AM EDT (08:27 UTC)
- Expired
- Mar 18, 2014, 5:00 AM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 1 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 4:44 AM EDT | TSTM WND GST 46 | Patrick Airforce Base, FL | SQUALL LINE PRODUCED THUNDERSTORM WIND GUST OF 40KT/46 MPH AT PATRICK AIR FORCE BASE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
373
WUUS52 KMLB 180827
SVRMLB
FLC009-180900-
/O.NEW.KMLB.SV.W.0014.140318T0827Z-140318T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
427 AM EDT TUE MAR 18 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA
* UNTIL 500 AM EDT.
* AT 423 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PALM BAY...AND MOVING
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
CAMP HOLLY FISH CAMP...MALABAR...WEST MELBOURNE...GRANT
VALKARIA...MELBOURNE...MELBOURNE BEACH...SATELLITE BEACH...
INDIALANTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2800 8054 2806 8058 2799 8055 2782 8086
2783 8087 2802 8087 2829 8067 2828 8066
2822 8063 2826 8061 2831 8064 2830 8066
2838 8060 2825 8060 2807 8056 2800 8052
TIME...MOT...LOC 0826Z 223DEG 37KT 2803 8072
$$
KELLY1 follow-up statement
818
WWUS52 KMLB 180856
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
456 AM EDT TUE MAR 18 2014
FLC009-180904-
/O.EXP.KMLB.SV.W.0014.000000T0000Z-140318T0900Z/
BREVARD-
456 AM EDT TUE MAR 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY WILL
EXPIRE AT 500 AM EDT...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND IS
EXITING THE WARNING AREA...THUS THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER...VERY HEAVY RAIN AND STRONG WIND GUSTS UP TO 55 MPH
WILL BE POSSIBLE OVER SOUTHEAST BREVARD COUNTY...INCLUDING MALABAR
AND GRANT VALKARIA AND BAREFOOT BAY...THROUGH 530 AM.
LAT...LON 2800 8054 2806 8058 2799 8055 2782 8086
2783 8087 2802 8087 2829 8067 2828 8066
2822 8063 2826 8061 2831 8064 2830 8066
2838 8060 2825 8060 2807 8056 2800 8052
TIME...MOT...LOC 0854Z 223DEG 37KT 2824 8050
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:30 AM EDT, 57 minutes earlier.
Area forecast discussion, Mar 18, 3:30 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EDT TUE MAR 18 2014
.DISCUSSION...
CURRENT...INTENSIFYING SURFACE LOW CENTER SITS OVER THE NORTHERN
CWA ATTM FROM ABOUT THE I-4 CORRIDOR NWD TO THE JAX CWA SRN BORDER.
SYNOPTIC SCALE DYNAMICS ARE QUITE STRONG OVHD...AND IT APPEARS THAT
WE'RE EXPERIENCING ONE OF THE MORE IMPRESSIVE LOCAL FORCED ASCENT/
CYCLOGENETIC EVENTS IN A COUPLE OF YEARS. AXIS OF THE POTENT MID
LEVEL TROUGH OVER THE NERN GULF COAST HAS BECOME NEUTRALLY TILTED
WITH STRONG JET FORCED ASCENT RESULTING IN NOCTURNAL PRESSURE FALLS
OVER AND NOW EAST OF FL...WITH SLP CENTER DOWN TO 1002.7MB AND STILL
DEEPENING AS IT BEGINS TO MOVE INTO THE ATLC. DEEP LAYER WIND FIELDS
ARE SUITE STRONG...WITH 45-50KT DOWN TO ABOUT 1500FT AND MEAN 0-2KM
WINDS OF 55-60KT. INDEED...CONVECTION OVER THE PENINSULA BECAME MUCH
STRONGER STARTING AROUND 02Z-03Z...ALTHOUGH INTENSITY HAS STAYED
SUB-SEVERE...AS METARS AND MESONET SITES CONTINUE TO SHOW GUSTS NO
HIGHER THAN 35-40KT.
CURRENT THROUGH SUNRISE...WILL CONTINUE TO SEE CONVECTIVE BANDS MOVE
RAPIDLY NE ACROSS THE NORTHERN AND CENTRAL CWA...GRADUALLY SHIFTING
EAST AND A BIT SOUTH AS THE SURFACE LOW MOVES OFFSHORE AND CONTINUE
TO SPIN UP. SURFACE WINDS JUST TO THE NORTH AND WEST OF THE CWA ARE
SNAPPING AROUND TO WNW-NW AND THIS WIND SHIFT WILL QUICKLY SPREAD
S/E ACROSS THE AREA THROUGH THE REMAINDER OF THE MORNING. WILL BE
RUNNING WITH A PRE-FIRST PERIOD TO HANDLE PRE-FRONTAL CONVECTION
AND THE IMPENDING WIND SHIFT.
TODAY/TONIGHT...SURFACE LOW WILL MOVE RAPIDLY AWAY FROM THE PENINSULA
WHILE CONTINUING TO INTENSIFY. COULD SEE A FEW LINGERING SHOWERS OVER
THE NORTH AND NEAR THE EAST COAST THROUGH ABOUT NOON. W-NWRLY WINDS
WILL VEER TO NORTH AND N-NE BY THIS AFTERNOON. WINDS COULD BE BRIEFLY
GUSTY IMMEDIATELY AHEAD OF/BEHIND THE FRONT AND DEPARTING LOW...
ESPECIALLY ALONG THE EAST COAST...BUT FOR NOW DON'T THINK WE'LL BE
NEEDING A LK WIND ADVISORY. COOL ADVECTION BEHIND THIS SYSTEM LOOKS
TO BE LIMITED IN BOTH MAGNITUDE AND TEMPORAL EXTENT AS NRLY WINDS
WILL BOTH WEAKEN AND VEER TO ONSHORE RATHER QUICKLY.
EXPECT SKIES TO BECOME PSUNNY FROM LATE MORNING ONWARD...BECMG MCLR
TONIGHT. MAX TEMPS MAINLY IN THE M-U70S WITH SOME READINGS AROUND 80F
ACROSS THE SOUTHERN CWA...MINS IN THE U50S-L60S.
WED-SAT...DRY FORECAST AS HIGH PRESSURE OVER THE SOUTHEAST AND GULF
OF MEXICO. HIGHS UPPER 70S AND LOW 80S AWAY FROM THE COAST AND UPPER
70S AT THE COAST. OVERNIGHT LOWS LOW 60S AT THE COAST AND UPPER 50S
AND LOW 60S AWAY FROM THE COAST
SUN...TROUGH OF LOW PRESSURE MOVING OVER NORTH AND CENTRAL FLORIDA
PRODUCES A SLIGHT CHANCE OF SHOWERS FROM BREVARD AND OSCEOLA
COUNTIES NORTH.
MON...HIGH PRESSURE UNDERCUTTING THE MOISTURE RIBBON ASSOCIATED WITH
A SLOW MOVING FRONTAL BOUNDARY OVER CENTRAL AND SOUTHERN FLORIDA.
CHANCE OF RAIN. NORTHERLY WINDS KEEP HIGHS IN THE MID AND UPPER 70S
ORLANDO MELBOURNE NORTH AND UPPER 70S LOW 80S TO THE SOUTH. LOWS TUE
MORNING IN THE LOW 60S
&&
.AVIATION...SEVERAL BOUTS OF IFR VSBYS/OCNL CIGS IN +SHRA/TSRA ALONG
AND NORTH OF KISM-KMCO-KTIX SINCE ABOUT 02Z-03Z. EXPECT CONVECTIVE
PRECIP TO SHIFT EAST AND SOUTH A BIT...AFFECTING COASTAL AERODROMES
FROM MLB SOUTH THROUGH ABOUT 12Z BEFORE MOVING OUT INTO THE ATLC.
&&
.MARINE...LOCAL BUOY AND C-MAN OBS ARE SHOWING A SOLID S-SW@20-25KT
ACROSS THE MAOR. GUSTS ABOVE 30KT HAVE BEEN OCCURRING/WILL CONTINUE
PARTICULARLY IN INTENSE STORMS AS THEY RAPIDLY MOVE SW-NE THROUGH
THE ADJACENT WATERS. WIND SHIFT WILL WORK IT'S WAY THROUGH THE WATERS
THIS MORNING...AND THERE COULD BE SOME GUSTS TO AROUND GALE FORCE
OVER THE OUTER WATERS BEFORE THE LOW PULLS AWAY. ALREADY SEEING SOME
20-25KT WINDS PUSHING DOWN INTO ST JOHNS/FLAGLER/NORTHERN VOLUSIA...
SO MAY MENTION THAT FOR THE NORTHERN 20-60NM VOLUSIA LEG (AND PERHAPS
BREVARD AS WELL).
WED...EASTERLY WINDS 10 KNOTS OR LESS WEDNESDAY AS THE SURFACE RIDGE
WILL BE NORTH OF THE AREA.
THU-SAT...EASTERLY WINDS 10 TO 15 KNOTS THU AND FRI AS HIGH PRESSURE
RIDGE AXIS REMAINS TO THE NORTH. WINDS SHIFT TO THE SOUTH THEN
SOUTHWEST SAT AS HIGH PRESSURE MOVES EAST AND A FRONTAL BOUNDARY
MOVES EASTWARD OVER THE SOUTHEAST STATES AND NORTHERN GULF OF MEXICO
SAT AND SAT NIGHT.
SUN...LIGHT TO MODERATE WEST WINDS AS A DISSIPATING BOUNDARY WORKS
ITS WAY DOWN THE PENINSULA. WINDS SHIFT TO THE NORTH SUN NIGHT AS
HIGH PRESSURE OVER THE MID WEST RIDGES SOUTH ACROSS THE SOUTHEAST
AND FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 60 78 58 / 30 0 10 10
MCO 78 60 82 60 / 10 0 10 10
MLB 76 62 79 62 / 20 0 10 10
VRB 78 60 79 61 / 20 0 10 10
LEE 76 59 81 59 / 10 0 10 10
SFB 77 60 81 60 / 10 0 10 10
ORL 78 60 81 61 / 10 0 10 10
FPR 78 59 80 62 / 20 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM EDT THIS MORNING FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....WIMMER
RADAR/METWATCH...KELLYHazardous weather outlook, Mar 17, 9:51 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 951 PM EDT MON MAR 17 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180700- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 951 PM EDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A BROKEN BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES TO SLOWLY MOVE ACROSS THE CENTRAL FLORIDA PENINSULA THIS EVENING AHEAD OF AN AREA OF LOW PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO. AS THIS LOW PRESSURE SYSTEM MOVES ACROSS FLORIDA TONIGHT...IT WILL PUSH THE CURRENT ACTIVITY THROUGH THE STATE AS A COLD FRONT MOVES THROUGH BY TUESDAY MORNING. THOUGH A LACK OF INSTABILITY HAS MINIMIZED STORM COVERAGE THIS EVENING...STRONG WIND FIELDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE MAY ALLOW FOR AN ISOLATED THREAT OF STRONG TO SEVERE STORMS PRIMARILY SOUTH AND EAST OF A TITUSVILLE TO KISSIMMEE LINE THROUGH DAYBREAK TUESDAY. THE MAIN THREATS WITH ANY STRONGER ACTIVITY THAT CAN DEVELOP WILL BE STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH AND ISOLATED TORNADOES. STORM MOTION WILL BE RAPIDLY TOWARD THE NORTHEAST AT 40 TO 50 MPH. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS ARE EXPECTED TO PUSH OFFSHORE ALONG THE EAST COAST THROUGH THE OVERNIGHT HOURS WITH STRONG TO DAMAGING WINDS POSSIBLE WITH ANY STRONGER ACTIVITY. ISOLATED TORNADOES AND WATERSPOUTS ARE ALSO POSSIBLE. .WIND AND SEA IMPACT... HAZARDOUS BOATING CONDITIONS WILL CONTINUE OVER THE LOCAL ATLANTIC THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS FOR SOUTH TO SOUTHWEST WINDS UP TO 20 TO 25 KNOTS AND SEAS UP TO 6 FEET OFFSHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PERIOD OF GUSTY NORTH WINDS BEHIND THE FRONTAL PASSAGE EARLY TUESDAY MORNING WILL KEEP HAZARDOUS BOATING CONDITIONS FOR THE WATERS BEYOND 20 NM THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTINUE TO MONITOR THE WEATHER OVERNIGHT AND ACTIVATE LOCAL NETWORKS SHOULD ANY WARNINGS BE ISSUED. MOSES
In the hours before
Special weather statement, Mar 18, 1:44 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
144 AM EDT TUE MAR 18 2014
FLZ041-044>046-053-141-147-180630-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-
144 AM EDT TUE MAR 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER NORTHERN BREVARD COUNTY...NORTHEAST LAKE COUNTY...
ORANGE COUNTY...NORTHWEST OSCEOLA COUNTY...SEMINOLE COUNTY...VOLUSIA
COUNTY...
* UNTIL 230 AM EDT.
AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN AND EMBEDDED STORMS CAPABLE OF PRODUCING
STRONG WIND GUSTS ROUGHLY ALONG THE I 4 CORRIDOR...MOVING NORTHEAST
AT 50 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KISSIMMEE...ORLANDO...SANFORD...DAYTONA BEACH...NEW SMYRNA
BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2884 8076 2881 8078 2885 8079 2885 8081
2880 8078 2796 8136 2805 8147 2802 8138
2808 8135 2808 8145 2814 8153 2826 8156
2826 8166 2845 8166 2893 8155 2913 8146
2927 8131 2927 8116 2940 8116 2943 8110
TIME...MOT...LOC 0541Z 223DEG 51KT 2834 8143
KELLYLocal storm report, Mar 18, 2:01 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
201 AM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
03/18/2014 M41 MPH OSCEOLA FL AWOS
KISM ASOS MEASURED WIND GUST OF 36 KT/41 MPH.
&&
ARBSpecial weather statement, Mar 18, 2:30 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
230 AM EDT TUE MAR 18 2014
FLZ045-046-141-147-180715-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
230 AM EDT TUE MAR 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN ORANGE
COUNTY...EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 315 AM EDT.
AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEW
SMYRNA BEACH AND OAK HILL SOUTHWEST TO SCOTTSMOOR...OVIEDO AND
BITHLO...MOVING NORTHEAST AT 45 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2908 8093 2907 8090 2903 8089 2872 8068
2871 8070 2874 8071 2881 8078 2885 8079
2885 8081 2869 8071 2836 8101 2845 8137
2879 8115 2880 8113 2883 8112 2882 8107
2888 8110 2912 8095
TIME...MOT...LOC 0628Z 225DEG 23KT 2852 8114
KELLYSpecial weather statement, Mar 18, 2:35 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 AM EDT TUE MAR 18 2014
FLZ045-046-053-144-180700-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
235 AM EDT TUE MAR 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER SOUTHERN LAKE COUNTY...WESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE COUNTY...
* UNTIL 300 AM EDT.
AT 231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER HORIZON WEST...
MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BAY HILL...FAIRVIEW SHORES...FERN PARK AND FOREST CITY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2879 8156 2878 8142 2880 8141 2881 8122
2879 8120 2825 8165 2826 8166 2834 8167
2834 8179 2836 8180 2836 8185 2834 8186
2835 8191
TIME...MOT...LOC 0634Z 224DEG 57KT 2848 8163
KELLYLocal storm report, Mar 18, 3:28 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 AM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM MARINE TSTM WIND 4 NW HAULOVER CANAL 28.77N 80.80W
03/18/2014 M47 MPH BREVARD FL OTHER FEDERAL
USAF 54FT WIND TOWER NUMBER 421 MEASURED A WIND GUST OF
41 KNOTS/47 MPH FROM 200 DEGREES.
&&
KELLYSpecial weather statement, Mar 18, 3:41 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 AM EDT TUE MAR 18 2014
FLZ045-047-053-054-058-147-180830-
INDIAN RIVER-NORTHERN BREVARD
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
341 AM EDT TUE MAR 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH OVER BREVARD COUNTY...WESTERN INDIAN RIVER COUNTY...
OKEECHOBEE COUNTY...EASTERN ORANGE COUNTY...EASTERN OSCEOLA COUNTY...
* UNTIL 430 AM EDT.
AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM MIMS TO
KISSIMMEE PRAIRIE PRESERVE...MOVING NORTHEAST AT 25 MPH. INDIVIDUAL
CELLS WITHIN THE LINE HOWEVER ARE RACING NORTHEAST AT 55 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE TITUSVILLE...CANAVERAL GROVES...ROCKLEDGE...MELBOURNE...
YEEHAW JUNCTION AND BASINGER.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2736 8104 2753 8121 2765 8114 2774 8117
2830 8103 2877 8096 2879 8078 2868 8067
2879 8075 2880 8073 2859 8057 2846 8052
2836 8060 2810 8056 2807 8057 2813 8061
2804 8057 2753 8070 2721 8096
TIME...MOT...LOC 0738Z 262DEG 23KT 2864 8084 2819 8086
2770 8100
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:03 PM EDT | Special Weather Statement | MLB | Osceola | 42 min |
| Mar 17, 11:35 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 40 min |
| Mar 17, 11:42 PM EDT | Special Marine Warning | MLB | 63 min | |
| Mar 18, 12:14 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 46 min |
| Mar 18, 12:22 AM EDT | Special Weather Statement | MLB | Osceola | 38 min |
| Mar 18, 12:56 AM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Mar 18, 1:10 AM EDT | Special Marine Warning | MLB | 80 min | |
| Mar 18, 1:44 AM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 46 min |
| Mar 18, 2:30 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 45 min |
| Mar 18, 2:32 AM EDT | Special Marine Warning | MLB | 88 min | |
| Mar 18, 2:35 AM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Mar 18, 3:41 AM EDT | Special Weather Statement | MLB | Brevard, Okeechobee | 49 min |
| Mar 18, 4:01 AM EDT | Special Marine Warning | MLB | 89 min | |
| Mar 18, 4:41 AM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 49 min |
| Mar 18, 5:16 AM EDT | Special Marine Warning | MLB | 89 min | |
| Mar 18, 5:26 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 64 min |
| Mar 18, 6:06 AM EDT | Special Marine Warning | MLB | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.